Jim Hatzenbuhler

 

Minnesota State University Moorhead

Mathematics Department

Moorhead, Minnesota 56563

Phone: (218) 236-4012 (Office)

           (218) 233-2244 (Home)

e-mail: hatzenbu@mnstate.edu

Educational Background

Ph.D. Kansas State University, 1973

M.S.  Kansas State University, 1969  

B.S.   Dickinson State College, 1967

 

Academic Experience 

1982 - Present      Professor, Minnesota State University Moorhead

1978 - 1982         Associate Professor, Minnesota State University Moorhead

1973 - 1978         Assistant Professor, Minnesota State University Moorhead

1970 - 1973         Teaching Assistant, Kansas State University

1969 - 1970         Instructor, Kansas State University

1969 - 1969         Assistant Instructor, Kansas State University

1967 - 1968         Teaching Assistant, Kansas State University

 

Reviewer  for Zentralblatt fur Mathematik.

 

Publications

"Stone-Cech remainders of nowhere locally compact spaces," Acta Mathematica Hungarica 122(1-2), 2009, pp 29-35*

 

"Discrete, zero- and strongly zero-dimensional remainders," Houston Journal of Mathematics (24)no.4,2003,pp 993-1000* 

 

"Rimcompact spaces as remainders of compactifications," Topology Proceedings (21), 1996, pp. 113-123.*

 

"Compactifications with discrete remainders," Proc. Amer. Math. Soc., (123), 1995, pp. 2927-2934.*

 

"Spaces between X and its Freudenthal compactification," Per. Mat. Hungarica (31), 1995, pp. 27-31.*

 

"Remainders, singular sets, and the Cantor set," Rocky Mt. J. Math (24), 1994, pp. 1439-1446.*

 

"On when a zero-space is rimcompact," Topology Proceedings (13), 1988, pp. 189-201.***

 

"Non-scattered zero-dimensional remainders," Rocky Mt. J. Math., 1988, pp. 635-644.*

 

"Spaces for which the first uncountable ordinal space is a remainder," Per. Mat. Hungarica. 19(2), 1988, pp. 107-112.*

 

"The Cantor set of a remainder of X x Y," Houston J. Math. 13(3), 1987, pp. 367-371.*

 

"A note on compact metric spaces as remainders," Math. Scand. (54), 1984, pp. 130-132.*

 

"An algebraic characterization of remainders of compactifications," Canad. Math. Bull. (26), 1983, pp. 347-350. * *

 

"Decomposition of elements of the automorphism group of a torus action, II," Per. Math. Hung. 13(4), 1982, pp. 329-333.

 

"Spaces for which all compact metric spaces are remainders," Proc. Amer. Math. Soc. (82), 1981, pp. 478-480 .*

 

"Decomposition of elements of the automorphism group of a torus action, I," Per. Math. Hung. 12(4), 1981, pp. 283-286.

 

"A note on countable compactifications," Riv. Mat. Univ. Parma. 4(6), 1980, pp. 33-35.*

 

"On Hausdorff compactifications of non-locally compact spaces," Internat. J. Math. (2), 1979, pp. 481-486.*

 

 

 

Papers Presented at Meetings

"A space by any other name ...," October, 1996 meeting of M.A.A., Duluth, MN.*

 

"Scattered spaces and compactifications," April, 1990 meeting of M.A.A., St. Cloud, MN.*

 

"0-spaces and rimcompactness," April 1987 meeting of M.A.A., Minneapolis, MN.*

 

"How many points are needed to make (0, 1) x (0, 1) compact?," March, 1986 meeting of M.A.A., Minneapolis, MN.*

 

"An illustrated history of remainders," October, 1982 meeting of M.A.A., Duluth, MN.*

 

"Continuous images of compact Hausdorff spaces," October, 1979, meeting of M.A.A., Grand Forks, ND.*

 

"Countable compactifications of non-locally compact spaces," April, 1978 meeting of M.A.A., St. Paul, MN.*

 

"Compactification revisited," April 1977 meeting of M.A.A., St. Paul, MN.*

 

"Intermediate compactifications," May, 1976 meeting of M.A.A., St. Cloud, MN.*

 

"A result on Banach Lie groups of Transformations," January, 1973 meeting of A.M.S., Dallas, TX.

 

 

*      Co-authored with Don Mattson.

**    Co-authored with Don Mattson and Walter Sizer.

***  Co-authored with Beverly Diamond and Don Mattson.

 

 


Jim Hatzenbuhler Home Page

Mathematics Department Home Page